Follow
Share

The doctors had me take my Partner off all pills to see which pills were causing his rash. I am not an MD, but I knew taking him off of his Anti Depressant Pills and his Parkinson and pain pills spelled trouble. Well today, we received an email from his niece. Something upset him and I think I know what it was, but I did not expect what happened next. Remember, this man loves me and depends on me to the point that I am his Trustee and POA in medical and financial. These decisions were made well in advance of his illness. When he blew, he threw a glass of Cranberry Juice across the room direct at me. I called the Home Health Nurse immediately and she put him back on the meds NOW and also told me to give him his anxiety pill. Thank you, I love you Nurse. Now he is resting. I feel so sorry for him. But, now he is starting to accuse me of things, like, everything was peaceful until you came. WHAT? You name the evil thing he can say and it is being said,. Now he has calmed down and I know the apology is coming. How would you have handled the glass headed for me? What would your reaction have been. Mine was quiet, took a rag started to clean up, I did not talk and got the shampooer to clean the small area of carpet and still went over kissed him on his forehead and said nothing. How would you do it? What did I do wrong if anything?

This question has been closed for answers. Ask a New Question.
Find Care & Housing
It may not be 100% depression at play.

Degenerative brain disease will cause all kinds of undesirable personality changes and behaviors. That's just the way it is and there's no stopping it. I suggest learning everything you can about the progression of Parkinsons so you are prepared for the phases & stages to come. Some behaviors are signals of change.

A natural reaction to this is rage, fear, depression, paranoia, and emotional over-reaction - by the patient and the caregiver! There's not always a pill to switch it all off. Some meds help better with certain symptoms than others, and just when you think you have stability, something changes and the meds aren't right anymore.

Every med has a risk/reward proposition that the doctor has to evaluate. You are part of that process by reporting in new behaviors, strange things, and side effects. Being in tune to your partner's new normal and when something is off is such a critical asset to care.

It does hurt to hear these horrible things coming out of your partner. The person you've shared so much with over time appears to have turned. They are not themselves, and that alone is enough to grieve, but it's hard to deal with when they are still physically present, but so different. Try to take comfort that it's not personal. This would be happening to any caregiver in your place. You can do everything right, and still have this part to deal with, so please don't interpret it as something you're not doing well enough.

If you haven't already, get into the Parkinson's specific threads on this board, as there are many, many others going through this at the same time as yourself.
Helpful Answer (1)
Report

Parkinsons makes the mind rigid as well as the body. And unfortunately the meds that help, also have to be processed through the liver, which has the side effect of making the mental depression worse (according to Chinese TCM, see fightingparkinsonsdrugfree.com) So one suggestion -- see if he'll drink Dr. Schulze's liver cleanse tea. Also, Have him checked for a UTI or other infection. That can be causing the paranoia. The outburst was likely the huge change of going off too much at once. I know what hormone-or-chemical-or-brain-induced anger feels like -- it makes a person think at the time that their anger is perfectly justified, and later they are confused about why they got SO angry! Another idea -- give him an outlet for frustration, rage. see if he will express how he's feeling in art if you give him a lump of clay, or large paper and markers. Say what we are going through is intense. we both need some more ways to express our feelings. and talking has its limits. Let's make a few visuals to get some feelings out of our systems.
Helpful Answer (2)
Report

It would have angered him to tell him his mind was playing a game with him. He takes his words serious. He would have considered me making fun of him, I am sure. I told him I love you sweetheart and just got a frown to beat all frowns. He was angry at something and I was his target. I was SO hurt. I cried from the hurt but no in front of him. It is horrible watching someone angry and so depressed about his illness.
Helpful Answer (0)
Report

I wouldn't have acted much differently except for this: I would have told him his mind was tricking him...would have explained the medication change even knowing he wouldn't have understood, and let him know I still loved him. Not much different at all.

Mom had dementia...I would often tell her that her mind was playing tricks. She often got it.

It's soooo hard...
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.